MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 32MM ID US CRMC LINER 50; PROSTHESIS HIP SEMI-CONSTRAINED METAL/CERAMIC/CERAMIC/METAL CEMENTED/UNCEMENTED

SMITH & NEPHEW, INC. R3 32MM ID US CRMC LINER 50; PROSTHESIS HIP SEMI-CONSTRAINED METAL/CERAMIC/CERAMIC/METAL CEMENTED/UNCEMENTED
Catalog Number 71338950
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to replace a ceramic liner with a poly liner.No failure specified.No delay or additional injuries reported.
 
Additional Manufacturer Narrative
The affected r3 32mm ceramic liner was not returned for evaluation.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was manufactured in 2009.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.However, it was communicated that although nothing was wrong with the ceramic liner it was exchanged for a poly liner.No further information was provided, therefore the root cause for the liner exchange remains unknown.The patient impact beyond the revision surgery itself and an expected brief post-operative convalescence period cannot be determined.No further medical assessment is warranted at this time.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
R3 32MM ID US CRMC LINER 50
Common Device Name
PROSTHESIS HIP SEMI-CONSTRAINED METAL/CERAMIC/CERAMIC/METAL CEMENTED/UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8123194
Report Number1020279-2018-02638
Device Sequence Number13866347
Product Code MRA
UDI-Device Identifier00885556020661
UDI-Public00885556020661
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338950
Device Lot Number09DT30915
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date12/02/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;